MAUDE Adverse Event Report: ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - ALCON PRECISION DEVICE MONARCH III IOL DELIVERY SYSTEM, INJECTOR; LENS, GUIDE, INTRAOCULAR
Model Number III
Medical Device Problem Code Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported an issue that occurred during intraocular lens (iol) implantation procedure.When the lens was being injected into the eye, the loader became stuck, preventing proper advancement of the lens.They had to use another lens to complete the surgery.The reporter indicated that the loader was the main source of the problem.Additional information was received, providing further details about the reported event.The lens was halfway out of the cartridge during insertion; it touched the patient's eye but did not enter the eye because the loader was stuck.The surgery was completed on same day using a company lens of same model and diopter value as a replacement.There was no patient harm.According to the surgeon the event occurred due to loader malfunction, as it got stuck and did not advance correctly.The surgeon also noted that no other issues were observed during implantation, and there was no impact to either the nozzle or the iol.
 
Additional Manufacturer Narrative
Additional information provided in sections h.3., h.6., and h.11.A sample was not received at the manufacturing site for evaluation for the report that the injector got stuck; therefore, the condition of the product could not be verified.A review of the device history record traceable to the reported lot number, indicates that the reported product was processed and released according to the reported product¿s acceptance criteria.The investigation conducted a non-conformance review of the reported lot number.No deviations were identified and all corresponding production release specifications defined in the device master record were met.Based on the evaluation of the information received, the investigation was unable to identify the root cause or origin of the reported event.While the root cause and its origin are inconclusive, the following factors outlined in the reported product¿s instruction for use (ifu) could potentially contribute to an outcome similar to the reported event.The ifu states that the handpiece must be inspected prior to each use to confirm it is free of damage.It further emphasizes that if the handpiece¿particularly the plunger tip¿appears damaged, bent, or otherwise unfit for proper use, it must not be used.In such cases, users are instructed to contact the company immediately.The ifu also provides a list of qualified cartridge combinations to use.The use of an unqualified combination may cause damage to the intraocular lens (iol) and potential complication during the implantation process.The manufacturer internal reference number is: (b)(4).

Brand Name
MONARCH III IOL DELIVERY SYSTEM, INJECTOR
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer (Section G)
ALCON RESEARCH, LLC - ALCON PRECISION DEVICE
714 columbia avenue
sinking spring PA 19608
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24469986
Report Number2523835-2026-00205
Device Sequence Number13165587
Product Code KYB
UDI-Device Identifier00380659777738
UDI-Public(01)00380659777738(17)350331(11)250410(10)17CM8T
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K063155
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIII
Device Catalogue Number8065977773
Device Lot Number17CM8T
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer05/04/2026
Initial Report FDA Received Date02/27/2026
Supplement Report FDA Received Date05/29/2026
Date Device Manufactured04/10/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON PANOPTIX TRIFOCAL HYDROPHOBIC IOL.; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D.; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE.
Patient SexUnknown